• Announcements

    • Kris

      Depression, Mental Health and Crisis Support

      <b>Depression, Mental Health and Crisis Support   </b>Depression and other mental health difficulties are common amongst people on the autistic spectrum and their carers.   People who are affected by general mental health difficulties are encouraged to receive and share information, support and advice with other forum members, though it is important to point out that this exchange of information is generally based on personal experience and opinions, and is not a substitute for professional medical help.   <b>There is a list of sources of mental health support here: <a href="http://www.asd-forum.org.uk/forum/index.php?showtopic=18801" target="_blank">Mental Health Resources link</a></b>   People may experience a more serious crisis with their mental health and need urgent medical assistance and advice. However well intentioned, this is not an area of support that the forum can or should be attempting to offer and we would urge members who are feeling at risk of self-harm or suicide to contact either their own GP/health centre, or if out of hours contact NHS Direct on 0845 4647 or to call emergency services 999.   We want to reassure members that they have our full support in offering and seeking advice and information on general mental health issues. Members asking for information in order to help a person in their care are seeking to empower both themselves and those they represent, and we would naturally welcome any such dialogue on the forum.   <b>However, any posts which are deemed to contain inference of personal intent to self-harm and/or suicide will be removed from the forum and that person will be contacted via the pm system with advice on where to seek appropriate help.</b>   In addition to the post being removed, if a forum member is deemed to indicate an immediate risk to themselves, and are unable to be contacted via the pm system, the moderating team will take steps to ensure that person's safety. This may involve breaking previous confidentiality agreements and/or contacting the emergency services on that person's behalf.   Sometimes posts referring to self-harm do not indicate an immediate risk, but they may contain material which others find inappropriate or distressing. This type of post will also be removed from the public forum at the moderator's/administrator's discretion, considering the forum user base as a whole.   If any member receives a PM indicating an immediate risk and is not in a position (or does not want) to intervene, they should forward the PM to the moderating team, who will deal with the disclosure in accordance with the above guidelines.   We trust all members will appreciate the reasoning behind these guidelines, and our intention to urge any member struggling with suicidal feelings to seek and receive approproiate support from trained and experienced professional resources.   The forum guidelines have been updated to reflect the above.   regards, <b> The mod/admin team</b>
    • Lufty

      Forum Software Upgrade   04/17/2017

      Dear All The Forum Software has just been upgraded to the latest version which is a major release which makes some major changes to the way the forum looks, feels and operates. Please accept my apologies for the lack of notice however it was essential that this upgrade happened immediately due to some major security issues with the previous software. Kind regards   Lufty
Sign in to follow this  
Followers 0
shacks

Arapiprazole

6 posts in this topic

Does anyone have any experience with this drug who can give me some feedback ? My son is 10 years old and had A.S.D, mood depression and high anxiety levels. He was taking respiridone, but they changed it as he was gaining too much weight. This new medication he is taking is really knocking him for six. Was just wondering if this will change as it gets into his system or not. I dont really want him like a zombie :tearful:

Share this post


Link to post
Share on other sites

hi- my 13 yr old son was on this for a short while but had to be taken off it as he developed muscle jerks(dont want to scare you ,as everyones different)- however when we stopped it we noticed how much brighter he was again. he too has asd ,depression and high anxiety- doctor bis now going to try risperidone!!!

Share this post


Link to post
Share on other sites

Thanks alot. Just to point out, my son was taking respiridone for 1 month. The weight gain is tremendous just to warn you. He gained half a stone in 1 month. The risk of increased appetite is very high with respiridone.

Share this post


Link to post
Share on other sites

i also was on risperdal (risperdone) i blame the meds going through puberty the cause of my weight gain just piled on due to increaseed hunger so eat more loads i'm trying to lose it now so hard to get the weight off so easy to put it on! the side effects wasn't pointed out really by C.A.M.H.S!

 

XKLX

Share this post


Link to post
Share on other sites

hi again - have appt to see camhs doctor next week about meds. my son desperately needs help with his anxiety and as i said before- abilify wasnt a success. he is underweight so perhaps weight gain wont be so much of a problem - it is so worrying . are there any other alternatives ,does anyone know??

Share this post


Link to post
Share on other sites

Other people's experiences are useful but don't base your decision entirely on what other people say - discuss it with your medical team. Reactions to drugs can differ and a doc or psychiatrist would be monitoring it closely and adjusting the dose if necessary.

 

Weight gain is a known side effect of Respiridone - I know someone who put on some weight - about 2 clothes sizes - but lost it rapidly when they stopped taking it. The side effects have to be weighed up against the benefits - in this person's case, the improvement to mental health oughtweighed the weight issue.

 

Shacks - sorry this has gone a bit off topic - I don't know the drug you mention. Maybe the dosage needs to be reduced if it's knocking him out. My daughter had a similar response to an antidepressant called Amytriptylene.

 

K x

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0